Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 9, NWS Lubbock, TX

March 21, 20118 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 21, 2011, 7:08 AM CDT for 8 counties in Texas. It took effect at Mar 21, 2011, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2011, 7:08 AM CDT (12:08 UTC)
In effect from
Mar 21, 2011, 1:00 PM CDT
Expired
Mar 21, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS84 KLUB 211208
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
708 AM CDT MON MAR 21 2011

TXZ021>023-027-028-033-220200-
/O.UPG.KLUB.FW.A.0012.110321T1800Z-110322T0100Z/
/O.NEW.KLUB.FW.W.0009.110321T1800Z-110322T0100Z/
/O.NEW.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-
708 AM CDT MON MAR 21 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS...WIND SPEEDS 20 MPH OR GREATER AT THE 20 FOOT LEVEL AND A
HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA...

THE DRYLINE WILL MOVE ROUGHLY TO A TULIA TO LEVELLAND TO DENVER
CITY LINE THIS AFTERNOON. WEST OF THE DRYLINE...SOUTHWEST WINDS OF
20 TO 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF
10 TO 15 PERCENT WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR
THE RAPID SPREAD OF WILDFIRES. THESE CONDITIONS WILL CONTINUE
THROUGH EARLY EVENING WHEN THE DRYLINE WILL RETREAT BACK WEST
BRINGING HIGHER MOISTURE TO THE AREA.

ON TUESDAY...THE DRYLINE WILL QUICKLY SWEEP EAST ACROSS THE AREA
AND DRY AND WINDY CONDITIONS WILL DEVELOP. WIND SPEEDS WILL BE
GREATER THAN MONDAY WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AT THE
20 FOOT LEVEL POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUE ARE
EXPECTED TO BE MAINLY IN THE 10 TO 15 PERCENT RANGE.

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ034-039-220200-
/O.NEW.KLUB.FW.W.0009.110321T1800Z-110322T0100Z/
/O.NEW.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/
HOCKLEY-YOAKUM-
708 AM CDT MON MAR 21 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS...WIND SPEEDS 20 MPH OR GREATER AT THE 20 FOOT LEVEL AND A
HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

THE DRYLINE WILL MOVE ROUGHLY TO A TULIA TO LEVELLAND TO DENVER
CITY LINE THIS AFTERNOON. WEST OF THE DRYLINE...SOUTHWEST WINDS OF
20 TO 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF
10 TO 15 PERCENT WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR
THE RAPID SPREAD OF WILDFIRES. THESE CONDITIONS WILL CONTINUE
THROUGH EARLY EVENING WHEN THE DRYLINE WILL RETREAT BACK WEST
BRINGING HIGHER MOISTURE TO THE AREA.

ON TUESDAY...THE DRYLINE WILL QUICKLY SWEEP EAST ACROSS THE AREA
AND DRY AND WINDY CONDITIONS WILL DEVELOP. WIND SPEEDS WILL BE
GREATER THAN MONDAY WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AT THE
20 FOOT LEVEL POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUE ARE
EXPECTED TO BE MAINLY IN THE 10 TO 15 PERCENT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ024>026-029>032-035>038-040>044-220200-
/O.NEW.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/
BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
708 AM CDT MON MAR 21 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR RELATIVE HUMIDITIES OF 15 PERCENT OR
LESS...WIND SPEEDS 20 MPH OR GREATER AT THE 20 FOOT LEVEL AND A
HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

THE DRYLINE WILL MOVE ROUGHLY TO A TULIA TO LEVELLAND TO DENVER
CITY LINE THIS AFTERNOON. WEST OF THE DRYLINE...SOUTHWEST WINDS OF
20 TO 25 MPH AT THE 20 FOOT LEVEL AND RELATIVE HUMIDITY VALUES OF
10 TO 15 PERCENT WILL COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR
THE RAPID SPREAD OF WILDFIRES. THESE CONDITIONS WILL CONTINUE
THROUGH EARLY EVENING WHEN THE DRYLINE WILL RETREAT BACK WEST
BRINGING HIGHER MOISTURE TO THE AREA.

ON TUESDAY...THE DRYLINE WILL QUICKLY SWEEP EAST ACROSS THE AREA
AND DRY AND WINDY CONDITIONS WILL DEVELOP. WIND SPEEDS WILL BE
GREATER THAN MONDAY WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AT THE
20 FOOT LEVEL POSSIBLE. MINIMUM RELATIVE HUMIDITY VALUE ARE
EXPECTED TO BE MAINLY IN THE 10 TO 15 PERCENT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
593 
WWUS84 KLUB 212044
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
344 PM CDT MON MAR 21 2011

TXZ021>023-027-028-033-034-039-220200-
/O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/
/O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
/O.CON.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-
344 PM CDT MON MAR 21 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH
FIRE DANGER OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE 
WESTERN SOUTH PLAINS... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY OVER
ALL OF THE SOUTH PLAINS REGION...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ALSO ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY.

SOUTHWESTERLY WINDS BETWEEN 20 AND 25 MPH AT THE 20 FOOT LEVEL AND
RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WILL PERSIST OVER THE
EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS
THROUGH THE REMAINDER OF THIS AFTERNOON. WINDS WILL BACK TO THE
SOUTH AND SOUTHEAST THIS EVENING AS MOISTURE AGAIN INCREASES.

DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN
WESTERLY WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE AS MINIMUM
RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT.

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

&&

$$

TXZ024>026-029>032-035>038-040>044-220200-
/O.UPG.KLUB.FW.A.0013.110322T1700Z-110323T0200Z/
/O.NEW.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
344 PM CDT MON MAR 21 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY 
FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...RELATIVE
HUMIDITY VALUES LESS THAN 15 PERCENT...AND A HIGH FIRE DANGER OVER
ALL OF THE SOUTH PLAINS REGION...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY MIDDAY TUESDAY WHEN
WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE AS
MINIMUM RELATIVE HUMIDITIES DROP TO BETWEEN 10 AND 15 PERCENT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

&&

$$
108 
WWUS84 KLUB 220111
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
811 PM CDT MON MAR 21 2011

TXZ021>023-027-028-033-034-039-220500-
/O.EXP.KLUB.FW.W.0009.000000T0000Z-110322T0100Z/
/O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-
811 PM CDT MON MAR 21 2011

...THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM
TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME 
FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON
TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND
MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH.

&&

$$

TXZ024>026-029>032-035>038-040>044-220500-
/O.CON.KLUB.FW.W.0010.110322T1700Z-110323T0200Z/
BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-
DICKENS-KING-TERRY-LYNN-GARZA-KENT-STONEWALL-
811 PM CDT MON MAR 21 2011

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM
TUESDAY FOR SUSTAINED 20 FOOT WINDS GREATER THAN 20 MPH...
RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND AN EXTREME 
FIRE DANGER ACROSS ALL OF THE SOUTH PLAINS REGION...

WIDESPREAD DANGEROUS WILDFIRE CONDITIONS WILL DEVELOP BY NOON
TUESDAY AS WESTERLY WINDS INCREASE TO BETWEEN 20 AND 30 MPH AND
MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 10 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 6:36 AM CDT, 32 minutes earlier.

Area forecast discussion, Mar 21, 6:36 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
636 AM CDT MON MAR 21 2011

.AVIATION...
REDUCED VISIBILITIES FROM SOME LOCALIZED FOG DEVELOPMENT WILL BE
POSSIBLE AT BOTH TERMINALS AROUND SUNRISE. MVFR CONDITIONS ARE
EXPECTED...THOUGH BRIEF LOCALIZED IFR CONDITIONS CANNOT BE RULED
OUT. ANY FOG THAT DOES FORM SHOULD DISSIPATE BY MID MORNING AS
SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE THROUGHOUT THE DAY.
THESE WINDS WILL BECOME GUSTY AT TIMES FROM THE LATE MORNING
THROUGH EARLY EVENING...BEFORE WEAKENING SOME AFTER SUNSET. AN
ISOLATED -TSRA COULD DEVELOP ALONG A DRYLINE FEATURE THIS
EVENING...BUT BASED ON THE HIGH UNCERTAINTY WITH THIS...HAVE KEPT
A MENTION OUT OF THE TAF ATTM.

&&

.PREV DISCUSSION... /ISSUED 500 AM CDT MON MAR 21 2011/

SHORT TERM...
AN UPPER-LEVEL LOW PRESSURE SYSTEM HAS CONTINUED TO PUSH INTO
NORTH CENTRAL CALIFORNIA OVERNIGHT WHICH HAS PROMOTED A STRONG
PREVAILING SOUTHWESTERLY FLOW ALOFT. THIS FLOW HAS HELPED TO STREAM
THIN HIGH CLOUDS ACROSS THE REGION FROM GUADALUPE MOUNTAINS. MODEL
SOUNDINGS ALSO CONTINUE TO SUGGEST SOME LOW-LEVEL MOISTENING
OCCURRING AROUND DAYBREAK WHICH MAY RESULT IN SOME BRIEF LOCALIZED
FOG DEVELOPMENT AGAIN. HOWEVER...BY MID MORNING ANY FOG THAT DOES
FORM WILL DISSIPATE AS SOUTHERLY TO SOUTHWESTERLY WINDS WILL
INCREASE AS A LEE SURFACE TROUGH INTENSIFIES ACROSS EASTERN NEW
MEXICO. THIS WILL HELP TO DRIVE A DRYLINE EASTWARD INTO THE AREA
TODAY...POTENTIALLY MAKING IT AS FAR EAST AS A TULIA TO LEVELLAND TO
DENVER CITY LINE. IN THE WAKE OF THE DRYLINE PASSAGE...DEWPOINTS AND
RH VALUES WILL PLUMMET. WITH A STRONG 700 MB JET HELPING TO PROMOTE
STRONG SOUTHWESTERLY WINDS BETWEEN 20-30 MPH AND VERY WARM
TEMPERATURES UP TO 20 DEGREES ABOVE NORMAL...CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED ACROSS THE SOUTHWESTERN PANHANDLE AND
WESTERN SOUTH PLAINS THIS AFTERNOON. FOR MORE INFORMATION SEE THE
FIRE WEATHER SECTION BELOW.

IN ADDITION TO THE FIRE WEATHER CONCERNS...VERY LOW-END CHANCES FOR
THUNDERSTORMS WILL EXIST ALONG AND EAST OF THE DRYLINE DURING THE
AFTERNOON/EVENING HOURS. MODEL SOUNDINGS DO SHOW A FAIRLY STRONG CAP
PRESENT DURING THE MORNING THAT GRADUALLY WEAKENS AS THE DRYLINE
SHARPENS BY THE AFTERNOON. MID-LEVEL CAPE VALUES ARE STILL PROGGED
TO INCREASE TO AROUND 1000 J/KG BY EARLY EVENING AT KLBB AS THE
DRYLINE SLOWLY BEGINS TO RETREAT. GIVEN THIS...COMBINED WITH THE
FACT MODELS /PARTICULARLY THE GFS/ ARE HINTING AT A SLIGHT AMOUNT OF
MID TO UPPER LEVEL LIFT...HAVE OPTED TO INCLUDE ISOLATED STORMS
ACROSS THE SOUTH PLAINS/SOUTH CENTRAL PANHANDLE WHERE THE DRYLINE IS
EXPECTED TO STALL OUT THIS AFTERNOON. THOUGH CAPPING MAY BE A LITTLE
STRONGER OFF OF THE CAPROCK...THINK THAT SOME ELEVATED CONVECTION
WILL BE POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS GIVEN THE
APPRECIABLE INSTABILITY ALOFT. THUS...HAVE INTRODUCED ISOLATED
THUNDERSTORMS FOR ALL BUT THE NORTHWESTERN ZONES AFTER 00Z.

LONG TERM...
IN BROAD TERMS...WE WILL BE REVERTING TO DRY CONDITIONS ACROSS THE
FA THIS WEEK...WITH FIRE WEATHER CONCERNS TAKING CENTER STAGE.
THE FIRST CONCERN IS TUESDAY...AS A VIGOROUS UPPER TROUGH BRUSHES THE
AREA TO THE NORTH. THIS PATH WILL BRING A CORE OF STRONG MID-LVL
WINDS ACROSS THE PANHANDLES AND SOUTH PLAINS WITH 700 MB WIND
SPEEDS FCST AROUND 40 KTS SOUTH TO NEAR 60 KTS NORTH. THE JET WILL
EMERGE ACROSS WTX EARLY TUE MORNING AND WE SHOULD SEE WINDS
PICKING UP EARLY. THIS WILL SEND THE DRYLINE FLYING EAST...WITH IT
LIKELY EAST OF THE CWA BY EARLY TO MID-AFTN. THERE IS A SLIM
POSSIBILITY OF SOME CONTINUING TSTM ACTIVITY ALONG THE DRYLINE IN
SRN ROLLING PLAINS...BUT THIS APPEARS TOO LOW TO MENTION ATTM.
GUIDANCE WIND SPEEDS CONTINUE TO RAMP UP AND WE ARE NOW LOOKING AT
POSSIBLE WIND ADVISORY CONDITIONS ON THE CAPROCK. WE HAVE ADDED
BLOWING DUST TO THE GRIDS FOR THE NRN PORTIONS OF THE CAPROCK.
CRITICAL FIRE WEATHER CONDITIONS ARE ALMOST A CERTAINTY...AND ARE
FURTHER DISCUSSED BELOW. A WEAK COLD FRONT WILL FOLLOW THE UPPER-
LVL SYSTEM WITH ONLY SLIGHT COOLING...BUT LIGHT WINDS. THIS
REPRIEVE WILL ONLY LAST ABOUT A DAY AS ANOTHER...WEAKER SHORTWAVE
PASSES TO OUR NORTH ON THURSDAY. BUT EVEN THIS WEAK SYSTEM IS
LIKELY TO BRING GUSTY SOUTHWEST WINDS AND A VERY DRY AIRMASS BACK
INTO AT LEAST WESTERN PORTIONS OF THE SOUTH PLAINS. OUT IN THE
ROLLING PLAINS...MED-RANGE GUIDANCE PAINTS SOME QPF ACROSS THE
ERN ROLLING PLAINS THU AFTN/EVE AS THE LIFT FROM THE TROUGH
INTERACTS WITH MOISTURE RETURN. WE HAVE SLGT CHCS GOING ACROSS
THAT AREA WHICH SEEMS SUFFICIENT FOR NOW AS THE QUALITY OF
MOISTURE RETURN IS SOMEWHAT QUESTIONABLE. DEEP...DRY SW FLOW WILL
LIKELY CONTINUE FRI AND SAT AS THE NEXT UPPER-LVL TROUGH SWINGS
THROUGH THE INTER-MOUNTAIN REGION. THE EXCEPTION MAY BE IN OUR NE
ZONES WHERE A COLD FRONT MIGHT BE ABLE TO WEDGE IN AND MAINTAIN
COOLER...MORE MOIST CONDITIONS. BY SUN/MON...THERE IS BROAD
AGREEMENT THAT THE UPPER-LVL TROUGH WILL PASS ACROSS THE REGION
AS A STRONGER COLD FRONT ALSO MOVES THROUGH. THIS SHOULD BRING A
MORE SIGNIFICANT COOL DOWN...POSSIBLY INTO THE 60S /WHICH WOULD
ACTUALLY REPRESENT NEAR-NORMAL TEMPS/ AND PERHAPS A CHANCE OF
PRECIP.

FIRE WEATHER...
THE COMBINATION OF VERY UNSEASONABLY WARM TEMPERATURES...CRITICALLY
LOW RH VALUES...STRONG SOUTHWESTERLY WINDS...AND EXTREMELY CURED
FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS THIS
AFTERNOON. MODELS INDICATE THAT A DRYLINE WILL PUSH ONTO THE CAPROCK
DURING THE DAY...STALLING OUT ALONG A TULIA TO LEVELLAND TO DENVER
CITY LINE BY THE AFTERNOON. MODELS ARE INDICATING A 40+ KT 700 MB
JET WILL ROTATE ACROSS THE CAPROCK...AND WITH SOUNDINGS INDICATING
DEEP MIXING UP TO 600 MB OR SO THIS WILL TRANSLATE TO 20-30 MPH
SURFACE WINDS ACROSS THIS AREA BY THE AFTERNOON. THESE STRONG WINDS
WILL COINCIDE WITH MINIMUM RH VALUES FALLING TO BETWEEN 10-15
PERCENT AND HIGH TEMPERATURES WARMING INTO THE MID 80S. THUS...GIVEN
THE EXPECTED CRITICAL FIRE WEATHER CONDITIONS...HAVE ISSUED A RED
FLAG WARNING FOR THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH
PLAINS BETWEEN 18-01Z.

WE HAVE ALSO ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE AREA FOR
TUESDAY AS THE COMBINATION OF STRONG WINDS AND LOW RH VALUES
SHOULD MEET CRITICAL CRITERIA. THERE IS STILL A BIT OF UNCERTAINTY
OVER HOW DRY IT WILL BE. TEMPERATURES WILL COOL SLIGHTLY /ALTHOUGH
STILL ABOVE NORMAL/ AND SOME MODEL PROJECTIONS SHOW RH VALUES
REMAINING IN THE TEENS. MODEL DEW-POINTS FCSTS HAVE BEEN TOO
HIGH FOR THE MOST PART...AND WE FAVOR DRIER SOLUTIONS WHICH COULD
PRODUCE AN EXTREME FIRE DANGER WHEN COUPLED WITH THE EXPECTED
WINDS. A WEAK COLD FRONT WILL RESULT IN SLIGHTLY COOLER TEMPS AND
LIGHTER WINDS ON WED...BUT CRITICAL CONDITIONS COULD BE APPROACHED
ACROSS MUCH OF THE CAPROCK THURSDAY AND ALSO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        85  47  71  34  72 /  10  10   0   0   0
TULIA         86  51  76  36  74 /  10  20   0   0   0
PLAINVIEW     86  52  77  38  74 /  10  20   0   0   0
LEVELLAND     86  51  78  39  76 /  20  20   0   0   0
LUBBOCK       85  53  79  40  76 /  20  20   0   0   0
DENVER CITY   85  53  78  42  76 /  20  20   0   0   0
BROWNFIELD    86  53  79  43  77 /  20  20   0   0   0
CHILDRESS     82  55  83  45  76 /  10  20  10   0   0
SPUR          83  55  83  46  80 /  10  20  10   0   0
ASPERMONT     83  58  86  49  81 /  10  20  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027-028-033-034-039.

&&

22/33
Hazardous weather outlook, Mar 21, 5:52 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
552 AM CDT MON MAR 21 2011

TXZ021>044-221100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
552 AM CDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THIS AFTERNOON WEST
OF A DRYLINE LOCATED FROM THE FAR SOUTHERN TEXAS PANHANDLE TO THE
WESTERN SOUTH PLAINS. GENERALLY WEST OF A LINE FROM PLAINS...TO
TULIA. A RED FLAG WARNING IS IN EFFECT FOR THIS AREA FROM 1 TO 8
PM CDT.

CONVECTIVE

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING
ACROSS MOST OF THE OUTLOOK AREA...SHIFTING EAST INTO THE ROLLING
PLAINS AFTER MIDNIGHT. A FEW THUNDERSTORMS MAY PRODUCE SEVERE
WEATHER...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AS WARM...DRY AND
WINDY CONDITIONS WILL SPREAD ACROSS THE ENTIRE OUTLOOK AREA
BRINGING A WIDESPREAD THREAT OF CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:08 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more9 hr
Mar 21, 3:44 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more29 hr
Mar 21, 3:44 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more26 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.